Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 162, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 21, 2017, 8:00 PM CDT for Beaver County, Texas County, Oklahoma. It was in force for 90 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2017, 8:00 PM CDT (01:00 UTC)
- Expired
- Jun 21, 2017, 9:30 PM CDT
- In force
- 90 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 127 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:30 PM CDT | TSTM WND GST 71 | 1 Ssw Beaver, OK | |
| Jun 21, 8:35 PM CDT | TSTM WND GST 70 | 1 Ssw Beaver, OK | |
| Jun 21, 8:38 PM CDT | TSTM WND GST 58 | Balko, OK | |
| Jun 21, 8:40 PM CDT | TSTM WND GST 63 | 1 Ssw Beaver, OK | |
| Jun 21, 8:50 PM CDT | TSTM WND GST 69 | 8 W Slapout, OK | |
| Jun 21, 8:55 PM CDT | TSTM WND GST 62 | 8 W Slapout, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2529 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1997 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
674
WUUS54 KAMA 220100
SVRAMA
OKC007-139-220230-
/O.NEW.KAMA.SV.W.0162.170622T0100Z-170622T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
800 PM CDT WED JUN 21 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Beaver County in the Panhandle of Oklahoma...
Eastern Texas County in the Panhandle of Oklahoma...
* Until 930 PM CDT
* At 800 PM CDT, severe thunderstorms were located along a line
extending from near Hayne to 6 miles west of Hardesty, moving east
at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Beaver, Tyrone, Forgan, Hardesty, Gate, Knowles, Elmwood, Adams,
Boyd, Floris, Bryans Corner, Baker, Mocane, Turpin, Slapout and
Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 10000 3650 10137 3700 10111 3700 10000
TIME...MOT...LOC 0100Z 280DEG 54KT 3706 10079 3660 10132
HAIL...1.00IN
WIND...60MPH
$$
LFM2 follow-up statements
929
WWUS54 KAMA 220159
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
859 PM CDT WED JUN 21 2017
OKC007-139-220230-
/O.CON.KAMA.SV.W.0162.000000T0000Z-170622T0230Z/
Beaver OK-Texas OK-
859 PM CDT WED JUN 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR BEAVER AND SOUTHEASTERN TEXAS COUNTIES...
At 858 PM CDT, severe thunderstorms were located along a line
extending from Knowles to 4 miles east of Perryton, moving east at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Beaver, Hardesty, Gate, Knowles, Elmwood, Adams, Boyd, Floris, Bryans
Corner, Baker, Mocane, Turpin, Slapout and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 10000 3650 10137 3688 10116 3689 10001
TIME...MOT...LOC 0158Z 291DEG 33KT 3687 10019 3641 10072
HAIL...1.00IN
WIND...60MPH
$$
LFM002
WWUS54 KAMA 220222
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
922 PM CDT WED JUN 21 2017
OKC007-139-220232-
/O.EXP.KAMA.SV.W.0162.000000T0000Z-170622T0230Z/
Beaver OK-Texas OK-
922 PM CDT WED JUN 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR BEAVER AND SOUTHEASTERN TEXAS
COUNTIES WILL EXPIRE AT 930 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms.
LAT...LON 3650 10000 3650 10137 3688 10116 3689 10001
TIME...MOT...LOC 0222Z 280DEG 54KT 3682 9982 3636 10035
$$
LFMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:32 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jun 21, 6:32 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 632 PM CDT Wed Jun 21 2017 .AVIATION... Predominately VFR conditions will be throughout the 00Z TAF period. To start the TAF period, MVFR/IFR conditions are possible with convection near KGUY/KAMA. MVFR conditions are expected within the first few hours in the designated TEMPO group as storms are nearby. At times if convection moves over the TAF sites, brief IFR conditions are possible with gusty winds and low cigs. Storms are expected to move out of all TAF sites by 06Z with VFR conditions returning to all TAF sites. Winds will be out the south and southwest at times between 10-15 kts past 12Z tomorrow. Some VCSH conditions are introduced at KDHT/KGUY toward the end of the TAF period around 22Z as some precipitation may develop near these locations. Meccariello && .PREV DISCUSSION... /Issued 341 PM CDT Wed Jun 21 2017/ DISCUSSION... Similar to yesterday, current satellite and radar analysis are showing building cumulus associated with convection developing downstream of the high terrain across eastern New Mexico along a surface trough. Temperatures have warming nicely through the mid and upper 90s. Coupled that with good mid level lapse rates above 8 C/km, especially across the northern and northwestern Panhandles, these areas will have the best chances of seeing strong to severe thunderstorms this afternoon into the evening hours. Latest upper air profile analysis shows our freezing heights slightly lower than at this time yesterday in-conjunction with MUCAPE values between 2500-3000 J/Kg. Including inverted-v sounding with good mixing this afternoon, damaging winds and large hail will both be the main threat as we go in the afternoon and early evening hours. Localized flooding will also be possible with weak winds aloft in a very pulse like environment. If mesoscale convective boundaries form with storms training, that could lead to possible flooding with latest PWATs of over an inch. Latest CAMs/HRRR illustrate more linear convection as we get into the evening hours in which rainfall may reach as far southeast into the TX Panhandle from a line stretching from Amarillo to Perryton. Convection will dissipate as we go into the late evening and overnight hours from north to south as we lose the daytime heating. Some residual showers may linger across the far southern TX Panhandle by Thursday morning. Low temperatures tonight will range from the mid to upper 60s. Our last day of well above average temperatures will be tomorrow as southerly flow and eastward extending upper level ridge into our region will bring very warm temperatures once again. Diurnally driven convection across the northern Panhandles will be present once again, with more of a limited coverage compared to today. High temperatures Thursday will range from the mid 90s to lower 100s. As we go from Friday into early next week, a slow but progressive cold front will make its way through the Panhandles. Temperatures from Friday through Sunday will progressively cool down with highs well below average in the 70s by the time we reach Sunday. Out ahead of this front will be very rich moisture which some of its source will be a loose connection from now tropical Storm Cindy near the TX/LA Gulf coastline. With PWATS in the +1 to +2 S.D. range in-conjunction with a good 800-600 hPa convergence line lagging behind the main cold front, there will be several chances of rainfall across the Panhandles with the best chances in the TX Panhandle along the main cold front into the weekend. Specific of rainfall amounts and timing of the cold front will be updated as we get closer to this multi-day pattern in the next 48-72 hours. Northwesterly flow aloft will return to the Panhandles by early next week as the main cold front exits the region by early Monday morning. Temperatures will also rebound to near average as we go into early next week with an isolated shower or storm possible in the far western Panhandles. Meccariello && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 29/29
Hazardous weather outlook, Jun 21, 3:48 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 348 PM CDT Wed Jun 21 2017 OKZ001>003-TXZ001>020-221100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 348 PM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible across the Oklahoma and Texas Panhandles beginning later this afternoon and going into the evening hours. Some of these storms may produce strong wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible across much of the Oklahoma and Texas Panhandles Thursday through Tuesday. Chances of storms reaching severe criteria remain low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 21, 5:59 PM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Amarillo TX 559 PM CDT WED JUN 21 2017 TXZ011-220000- Oldham TX- 559 PM CDT WED JUN 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OLDHAM COUNTY UNTIL 700 PM CDT... At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 14 miles southeast of Nara Visa, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Oldham County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3543 10298 3557 10295 3559 10262 3532 10266 TIME...MOT...LOC 2259Z 277DEG 12KT 3549 10289 Ward
Special weather statement, Jun 21, 6:02 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Amarillo TX
602 PM CDT WED JUN 21 2017
TXZ006-007-011-012-220015-
Hartley TX-Potter TX-Oldham TX-Moore TX-
602 PM CDT WED JUN 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER...SOUTHEASTERN HARTLEY AND SOUTHWESTERN MOORE
COUNTIES UNTIL 715 PM CDT...
At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of Hartley to 6 miles north of
Boys Ranch to 13 miles north of Vega. Movement was east at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Hartley, Channing and Boys Ranch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3598 10213 3560 10205 3537 10223 3541 10253
3560 10235 3594 10243
TIME...MOT...LOC 2302Z 269DEG 6KT 3589 10230 3560 10227 3544 10241
WardSpecial weather statement, Jun 21, 6:39 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Amarillo TX
639 PM CDT WED JUN 21 2017
TXZ011-016-220015-
Deaf Smith TX-Oldham TX-
639 PM CDT WED JUN 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OLDHAM AND NORTH
CENTRAL DEAF SMITH COUNTIES UNTIL 715 PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm near
Adrian, or 16 miles west of Vega, moving southeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Vega and Adrian.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3534 10283 3542 10269 3539 10248 3531 10219
3510 10277
TIME...MOT...LOC 2338Z 322DEG 17KT 3530 10271
WardLocal storm report, Jun 21, 6:58 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
658 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST 1 WSW BOYS RANCH 35.51N 102.27W
06/21/2017 M59 MPH OLDHAM TX MESONET
&&
EVENT NUMBER AMA1700695
BEATSpecial weather statement, Jun 21, 7:59 PM CDT, 1 minute before
Special Weather Statement National Weather Service Amarillo TX 759 PM CDT WED JUN 21 2017 TXZ011-012-016-017-220200- Potter TX-Randall TX-Deaf Smith TX-Oldham TX- 759 PM CDT WED JUN 21 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL... SOUTHEASTERN OLDHAM...NORTHEASTERN DEAF SMITH AND SOUTHWESTERN POTTER COUNTIES UNTIL 900 PM CDT... At 759 PM CDT, Doppler radar was tracking a strong thunderstorm over Wildorado, or 9 miles east of Vega, moving southeast at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Wildorado and Bushland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3520 10237 3536 10230 3528 10197 3507 10206 TIME...MOT...LOC 0059Z 297DEG 13KT 3524 10226 Ward
Local storm report, Jun 21, 8:00 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
800 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TSTM WND GST 7 ENE VALLEY DE ORO 35.50N 101.99W
06/21/2017 M58 MPH POTTER TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1700696
LGThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:04 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 86 min |
| Jun 21, 8:48 PM CDT | Special Weather Statement | AMA | Texas | 57 min |
| Jun 21, 9:07 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 83 min |
| Jun 21, 9:28 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.